Partially defined σ-derivations on semisimple Banach algebras

Tsiu Kwen Lee, Cheng-Kai Liu

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Let A be a semisimple Danach algebra with a linear automorphism σ and let δ: I → A be a σ-derivation, where I is an ideal of A. Then Φ(δ)(I ∩ σ(I)) = 0, where Φ(δ) is the separating space of δ. As a consequence, if I is an essential ideal then the σ-derivation δ is closable. In a prime C*-algebra, we show that every σ-derivation defined on a nonzero ideal is continuous. Finally, any linear map on a prime semisimple Danach algebra with nontrivial idempotents is continuous if it satisfies the σ-derivation expansion formula on zero products.

Original languageEnglish
Pages (from-to)193-202
Number of pages10
JournalStudia Mathematica
Volume190
Issue number2
DOIs
Publication statusPublished - 2009 Mar 18

Fingerprint

Banach algebra
Semisimple
Algebra
Linear map
Idempotent
Automorphism
C*-algebra
Zero

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

@article{5697145bb443493592792267f469b334,
title = "Partially defined σ-derivations on semisimple Banach algebras",
abstract = "Let A be a semisimple Danach algebra with a linear automorphism σ and let δ: I → A be a σ-derivation, where I is an ideal of A. Then Φ(δ)(I ∩ σ(I)) = 0, where Φ(δ) is the separating space of δ. As a consequence, if I is an essential ideal then the σ-derivation δ is closable. In a prime C*-algebra, we show that every σ-derivation defined on a nonzero ideal is continuous. Finally, any linear map on a prime semisimple Danach algebra with nontrivial idempotents is continuous if it satisfies the σ-derivation expansion formula on zero products.",
author = "Lee, {Tsiu Kwen} and Cheng-Kai Liu",
year = "2009",
month = "3",
day = "18",
doi = "10.4064/sm190-2-7",
language = "English",
volume = "190",
pages = "193--202",
journal = "Studia Mathematica",
issn = "0039-3223",
publisher = "Instytut Matematyczny",
number = "2",

}

Partially defined σ-derivations on semisimple Banach algebras. / Lee, Tsiu Kwen; Liu, Cheng-Kai.

In: Studia Mathematica, Vol. 190, No. 2, 18.03.2009, p. 193-202.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Partially defined σ-derivations on semisimple Banach algebras

AU - Lee, Tsiu Kwen

AU - Liu, Cheng-Kai

PY - 2009/3/18

Y1 - 2009/3/18

N2 - Let A be a semisimple Danach algebra with a linear automorphism σ and let δ: I → A be a σ-derivation, where I is an ideal of A. Then Φ(δ)(I ∩ σ(I)) = 0, where Φ(δ) is the separating space of δ. As a consequence, if I is an essential ideal then the σ-derivation δ is closable. In a prime C*-algebra, we show that every σ-derivation defined on a nonzero ideal is continuous. Finally, any linear map on a prime semisimple Danach algebra with nontrivial idempotents is continuous if it satisfies the σ-derivation expansion formula on zero products.

AB - Let A be a semisimple Danach algebra with a linear automorphism σ and let δ: I → A be a σ-derivation, where I is an ideal of A. Then Φ(δ)(I ∩ σ(I)) = 0, where Φ(δ) is the separating space of δ. As a consequence, if I is an essential ideal then the σ-derivation δ is closable. In a prime C*-algebra, we show that every σ-derivation defined on a nonzero ideal is continuous. Finally, any linear map on a prime semisimple Danach algebra with nontrivial idempotents is continuous if it satisfies the σ-derivation expansion formula on zero products.

UR - http://www.scopus.com/inward/record.url?scp=62149148460&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=62149148460&partnerID=8YFLogxK

U2 - 10.4064/sm190-2-7

DO - 10.4064/sm190-2-7

M3 - Article

AN - SCOPUS:62149148460

VL - 190

SP - 193

EP - 202

JO - Studia Mathematica

JF - Studia Mathematica

SN - 0039-3223

IS - 2

ER -